|Prep for USMLE|
|         Forum      |     Resources||New Posts   |   Register   |   Login||»  |
An 8-year-old girl is brought to her pediatrician
by her mother for odd behavior. Over the past
year, the mother has noticed that her daughterâ€™s
arms and legs sometimes jerk wildly for no
apparent reason. Lately, one of her eyes has
started to blink out of sequence with the other
and she licks her lips so frequently that they
are always chapped. The mother states that as
a toddler her daughter exhibited strange behavior,
like stacking a deck of playing cards on
top of itself repeatedly for hours at a time. Additionally,
the mother states that the child is
very pleasant and likable, with many friends.
Which of the following is the most appropriate
(E) Valproic acid
What do u think about Tourette syndrome and C).
Its Tourette and HAloperidol
hmm it looks like tourettes but the mother says child is likeable and has many friends.
But there is hyperorality and vocal tics in this syndrome.
The correct answer is C.
The girl has Tourette’s
syndrome, which is characterized by
motor and vocal tics. Tourette’s is also associated
with obsessive-compulsive symptoms such
as stacking a deck of cards repeatedly. In terms
of pharmacotherapy, the drugs of choice for
Tourette’s syndrome are haloperidol, pimozide,
and clonidine; haloperidol has the most benign
adverse-effect profile of the three.
how to distinguish it from focal seizures
yep the treatments for Tourette disorder could be:
As a second choice, you can also use:
| Similar forum topics|
A 15-year-old boy is brought
7 year old girl
A 14-year-old girl
| Related resources|
Advertise | Support | Privacy | TOS | Premium | Contact